Azithromycin is not a common choice of an antibiotic for a urinary tract infection. If you think you have a UTI talk to your doctor. Depending on your medical issues and how serious the infections is your doctor will order a medication for you.
I understand your pain, ‘Excruciating’. I suffer from headaches as well. And a couple of things come to mind. However, I wouldn’t throw out caffeine withdrawal headaches as a cause yet. There’s no level of caffeine that determines when you’ll have a withdrawal compared to other people. The resolution of pain by drink coffee helps make this a possibility. Also, many migraine meds contain caffeine. Also, it’s great that you’re considering high blood pressure as a cause. However, you may want to check it when you’re not in pain, since pain can increase your blood pressure.
Hi Demetris. If your doctor says you have no cartilage in your knee, that sounds like you could have osteoarthritis, which is the wear and tear type of arthritis that wears down the cartilage. You definitely want to exercise when you have arthritis as it actually should lessen the pain. But you may not be doing the right type of exercises. Your best bet would be to spend some time with a physical therapist, so they can show you the best way to get your knee back in shape and exercises you can do that won’t aggravate your knee. It should only take a few visits. The main purposes is to learn what can help your knee and keep it in shape.
Heather, so sorry to hear about your daughter.
If your daughter has seen her doctor and has been appropriately tested with no unusual results, you may want to consider other causes. For example some teens can have body aches and headaches when they are worried about something or if things are not going well at school or with friends. Talk to your daughter or have someone who is close to her, such as an aunt or family friend. She may be asking for help in her own way.
Nerve damage does happen in people with diabetes. Painful electrical-like shocks are treated by stabilizing your blood sugar but often medications are needed to relieve pain. Most often treatment helps resolve the symptoms within a year.
Hi Julia. A blood sugar of 132 if you have eaten in the last few hours doesn’t tell me much. However, a fasting blood sugar less than 100 is normal. It’s not uncommon to have blood sugars as low as 56 when you haven’t eaten anything in more than 8 hours. As long as you’re not having symptoms associated with that blood sugar, you should be fine. But there’s no indication that you would have diabetes with a fasting blood sugar below 100.
Hi Dawn, People can get bright green stools from dye’s in what their eating. But since your husband is also having pain and diarrhea, I think you should see your doctor to get a full evaluation. She can get more details and order any tests if need.
Hey Vito. The continued stiff neck concerns me. I would be concerned about the possibility of viral meningitis since your neck is still so sore. It may be nothing to be concerned about, but there's no way to know for sure unless you have a doctor take a look at you. Sounds like it's time to have your doctor check you out to get to the bottom of what's going on.
Most kids with ADHD do require some type of medication. However, before you start your child on medications, make sure that he or she truly has ADHD- often learning disabilities, vision problems or other issues can seem like ADHD. Also lack of sleep and even too much screen time can seem like ADHD.
Sleep, hydration and cutting down on screen time will help ALL kids. Then, if your child does have ADHD, make sure you talk to your doctor about meds and about helping him organize his time and schedule to help him be his best.
You shouldn’t get a sexually transmitted infection from sitting on a toilet seat. STDs are spread with intimate contact with another person. Always use a condom when you're sexually active.
Great question John! There is a lot of controversy about antibacterial soaps. You're right. First and foremost, the best thing is regular soap and water. There is definite concern that antibacterial soaps may be increasing antibiotic resistance. In fact, the FDA is currently evaluating that and may take action against them depending on what they find. When regular soap and water aren't available, then alcohol-based hand sanitizers are definitely a good alternative. There is no evidence they breed antibiotic resistance and something we should all have around for when water isn't available. Regarding cleaners, it's tough to know but we often don't need the strong chemicals and even something like vinegar is a great cleaner.
Hi Wendy, Yes, IBS does happen without constipation and it can be treated. Its key that you track your diet for triggers. Things you can do include dietary changes, medication, stress reduction, behavioral therapy, and alternative therapy.
Hi Millie, Great question! In general, if your colonoscopies are normal without any problems, you only need a colonoscopy every 10 years. At 88, it all depends on what you and your doctor decide. If you’re active and healthy it may be the right choice for you.
Hi Anna. There is no reason to take extra vitamins or supplements because you don't have a gall bladder. As long as you eat a healthy, well-balanced diet, you should get all the nutrients you need even without a gall bladder.
Hey Tomcat. The only difference between and MD and a DO is the type of school the doctor went to. They are both licensed, fully qualified physicians and have the same amount of training. The only difference is really in the philosophy that DOs take, which they say focuses more on patients as whole persons. But today, all physicians, MDs and DOs, are more likely to focus on the whole person and not just think in terms of body part by body part. DOs do get training in osteopathic manipulative treatment to diagnose illness and injury. Since I’m not a DO, I don’t understand the intricacies of what’s involved in that treatment but overall, you should expect high quality care from either an MD or DO.
Hi Hansenp. We sometimes use steroid (corticosteroid) injections to treat the inflammation and swelling associated with plantar fasciitis. And yes, the more injections you give the more likely there is to be damage to the surrounding tissues. Generally, we try to keep them to no more than 3 injections, especially in a short period of time. Talk to your doctor about physical therapy and exercises that you can do to help lessen and prevent more problems from fasciitis if you haven’t already.
Hi Jean. Blood thinners (what doctors call anticoagulants) are very important in someone that has atrial fibrillation. They help prevent blood clots that can form in the heart that can go to the brain and cause a stroke. There are no supplements that can replace blood thinners like Eliquis or Xarelto. Yes, some supplements can thin the blood a small amount but that wouldn’t be nearly enough to help prevent a blood clot. But since some supplements thin the blood, you want to make sure to check with your doctor before taking any supplements as it may interact with your blood thinner.
Hi Moni. It’s impossible to tell if it could be another ACL injury or if it may be a meniscus without the benefit of examining you. Given your past issues with your knee, it’s certainly something you want to be cautious with. The swelling is somewhat concerning but since you’re not having pain it’s OK to wait a bit and see how it progresses. However, if you’re still having issues after a few days, you need to get to your doctor. The only way to determine between an ACL or meniscus issue (or if it’s something else) is to examine you and very possibly need an MRI if the problem persists.
So sorry to hear about your daughters reflux.
Reflux can occur in many children and can be treated with some diet/eating changes and medications.
In general, give her small meals more often, rather than a large meal 3x a day. Also, speak to her doctor immediately, to make sure that is it is truly reflux. Your doctor can also run tests if necessary or prescribe medication for the reflux. Hope your daughter feels better soon!
Hi Heidi, The Xarelto starts working to dissolve the clot quickly. You don’t need to do anything to make it happen faster. Usually, a person with a blood clot in their leg would not need surgery. It sounds like you don’t trust your doctor. Talk to him or her again and share your concerns. Take a list with all your questions. Or, get a second opinion. Good luck!
Hi Martina, I like your question… Are you aware that Glucophage can give you Vitamin B12 deficiency? The symptoms of Vitamin B12 deficiency include numbness and tingling of the hands and, more commonly, in the feet. A simple blood test can help determine if this is the cause and treatment can be very simple.
So sorry you are not feeling well.
Its unusual for glands to be swollen for that long. And your eyes being dry is concerning.
Do see your doctor so he can give you a proper exam and you can get appropriate treatment.
Lorazepam during pregnancy has been associated with adverse effects, depending on the trimester of use.
Definitely talk to your doctor and see if you can change medicine.